Share Facebook


01-09-2012, 06:56 PM   #1
sheryl
New Member
 
Join Date: Jan 2012
Remicade Reaction

Hello Everyone,

My name is Sheryl and I am the parent of Robert who is 15 years old and was diagnosed with Crohns last January...What a rough ride, my heart goes out to all of you who suffer with this. Robert has tried Prednozone, Immurane and Methotrexate all to no avail thus far.

Robert had his first Remicade infusion last Tuesday Jan. 3/2012. About 15 minutes into it he developed a tingling and numbness in his left hand and arm and it felt cold. The nurses and Doctors checked him over and this seemed to calm down. His BP was a bit high too...Treatment was done at Childrens Hospital in Vancouver.

About 2 hours ago I got a call from him at school saying the same thing was happening again. he was upset and scared so his dad picked him up and took him to the nearest medical clinic. The Doc there said it sounded like a Thyroid issue and or a panic attack...also noting an enlarged tonsil...sent him for blood work to check thyroid.

Just wondering if anyone else has had a similar thing happen to them with a panic attack after remicade? I did talk to Childrens Hospital nurse and they said it would be highly unlikely to be a reaction of the remicade after 6 days of the initial infusion.

Would appreciate any feed back for this worried parent! Robert is also on Doxecyclene for acne as well at this time...as if the crohns wasn't enough!

Thank You, Sheryl
01-11-2012, 01:33 PM   #2
sfmreb2
Senior Member
 
sfmreb2's Avatar
 
Join Date: Jan 2012
Location: walla walla, Washington
Hi, I have been on Remicade for 10 years now and have never had anything like that happen. Having Crohn's is hard enough for an adult. With the effects Crohn's I can see the panic attacts happening. Just trying to find a bathroom fast enough gets me really excited and I have been at this for 30 years now. I'm not sure but that Doxycycline could be causing the side effects he is having. High doses of Prednisone can cause some people to get really excited. It has different reactions with with all of us. You might see if there is a support group he could join. Ask his GI Dr about it. When I have my remicade infusion they have always given me a Benadryl tab and 2 non-asprin and have never had a reaction. Hang in there and keep him talking about it.
Steve in Walla Walla
01-13-2012, 02:03 PM   #3
JudithC
Senior Member
 
Join Date: May 2011
Location: Maine

My Support Groups:
Hi Sheryl: I had my 1st Remi infusion on 1/6 and have had similar reaction....tingling in feet aching in joints and muscles. It's still going on but to a lesser degree. I'm seeing GI this afternoon and will discuss with him. Will let you know if he has recommendations. Tummy does seem to be better though, I think.
__________________
Judy

now:
Remicade
Vitamin D
Vitamin C


tried:
Entocort
Pentasa
Prednisone
01-14-2012, 09:34 AM   #4
JudithC
Senior Member
 
Join Date: May 2011
Location: Maine

My Support Groups:
Saw my GI....seems that the aching and tingling is a side effect of the Remi and does wear off after a bit. He cautioned me about a rash (I don't have one). Has given me Tramadol to take for 7 days following the infusion to help with the discomfort.
02-20-2012, 11:56 PM   #5
Cupcake
 
Cupcake's Avatar
 
Join Date: Feb 2012
Location: Philadelphia / Louisville, KY, Pennsylvania
I have been told that remicade can have a very rare "confusion" side effect, I had this on a few infusions. I had to be reminded where I was, what was going on. I had no idea this had happened until my husband told me about it later on. Truly odd, but could easily be confused as an anxiety issue.
02-22-2012, 12:45 PM   #6
SarahAnne
Senior Member
 
SarahAnne's Avatar
 
Join Date: May 2011
Location: Panama City, Florida

My Support Groups:
Cupcake, I've never heard of the confusion side effect, that must have been strange!

I get pre-medicated with benadryl and it sometimes makes me a little tired, but I've always been okay to drive myself home.

Did the doctor say if it was something that will continue to happen, or does it go away after the first few infusions?
__________________
Dx'd Crohn's April 1996
Bowel Resection w/appendectomy Oct 1996
Gallbladder removed Nov 2005
4 procedures in March/April 2010 to remove a kidney stone
Dx'd Dyshidrotic Eczema April 2011
Dx'd Pancreatitis July 2011
2nd bowel resection 10/12/11 - I have 130cm of small intestines left!
Dx'd Chronic gastritis April 2012

Currently taking:
Cholestyramine powder 1-2x daily
Remicade 5mg/kg every 8 wks
Vitamin D3, B12
02-24-2012, 04:48 AM   #7
Cupcake
 
Cupcake's Avatar
 
Join Date: Feb 2012
Location: Philadelphia / Louisville, KY, Pennsylvania
The first time infusion, I had the worst confusion. I feel it had to do with being inpatient at the hospital, as well. I was alone in my room after the infusion, scared. That with the combination of the benedryl and phenegren and the new medication, it was a lot for me to handle at that time. Since that infusion, I've had times where I completely 'spaced out' while having the infusions, but nothing that drastic.

The nurses attending after I had the medication called my GI doctor immediately, as they were having to explain to me where I was, and what was going on. He said it was uncommon, but it was listed in the provided patient information. Sometimes I wonder why I always end up with the weird side effects. 1 in 1000 chance? It seems to always be me. (on a lighter note, perhaps I should start buying lotto tickets)
02-24-2012, 09:48 AM   #8
SarahAnne
Senior Member
 
SarahAnne's Avatar
 
Join Date: May 2011
Location: Panama City, Florida

My Support Groups:
I could see how that could happen for me, not because of the Remicade, but benedryl and phenegren both make me loopy. If I took them together, I couldn't even hazard a guess as to what that would feel like.

Glad to hear it's not as bad as the first time. Do you have someone stay with you now during your infusions just in case?
02-24-2012, 11:59 AM   #9
Cupcake
 
Cupcake's Avatar
 
Join Date: Feb 2012
Location: Philadelphia / Louisville, KY, Pennsylvania
I could see how that could happen for me, not because of the Remicade, but benedryl and phenegren both make me loopy. If I took them together, I couldn't even hazard a guess as to what that would feel like.
I can only describe it is "time traveling"

Thankfully now, I'm not having to get infusions as an inpatient. Being able to go home with family and sleep in my own bed is much more comfortable.

Each time I've gotten the infusions they've seemed slightly different, but not nearly as unfamiliar so that's been helpful.
Reply

Thread Tools


All times are GMT -5. The time now is 07:07 PM.
Copyright 2006-2017 Crohnsforum.com